MAUDE Adverse Event Report: BIOMERIEUX ITALIA S.P.A. MINI VIDAS® BLUE 110 / 220 V

BIOMERIEUX ITALIA S.P.A. MINI VIDAS® BLUE 110 / 220 V
Model Number 99737
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An internal investigation was performed following a notification from a customer in united-states following a quality control vidas (qcv) alert on position a3 on mini vidas® (ref.(b)(4), serial number:(b)(6)).A field specialist engineer (fse) was dispatched in order to repair and qualify the instrument.Between the customer contact and the fse intervention, the customer did not use section a.The fse performed several actions as per internal procedure: - section visual inspection - pump seals visual inspection - visual inspection (on the tray, on the door, on the shield insulate plate, on the frame bottom) - after the visual inspection the fse found some dirt in a3 - performed pump cleaner - performed a vidas® pump tester, all values are above 140 - check door plunger ball.- check stricker plate.- check spring integrity (reminder: replace every 2 years) - check free and smooth vertical movement of spr blocks - clean then lubricate the screws holding the spr block optional - check spr block alignment - check tower height - check tray depth - check pump block (movement, pump sensor¿) - check leak presence - system qualification conclusion of the investigation qcv failure root cause was a clog in position a3.Action taken to solve it: pump cleaning.System is operating per manufacturing specifications.
 
Event or Problem Description
Intended use; the mini vidas® system is an immunodiagnostic system intended to be used by trained and qualified laboratory professionals, for in vitro diagnostic (ivd) purpose, veterinary and industrial applications.The mini vidas® system is intended to execute an immunoassay protocol and to release results according to the package insert of the vidas® assay kits.As per the user manual of mini vidas®: ¿quality control vidas® (qcv) must be run on all the mini vidas® analyzer positions at least once a week or anytime that a pipetting problem is suspected.The quality control vidas® (qcv) allows to check pipette mechanisms of the section pumps.Follow the instructions in the vidas® qcv package insert.To analyze the results, refer to the ¿results interpretation» section in the vidas® qcv package insert.¿ description of the problem: on (b)(6) 2023, a customer in united-states notified biomérieux of qcv failure of mini vidas blue 110 / 220 v (ref.99737) leading to overestimated and delayed results when testing with vidas® b·r·a·h·m·s pct¿ with a patient sample.A customer noticed a dry solid phase receptor (spr) in position a3 after running a procalcitonin (pct) sample.Suspecting that there was an issue while running the test in section a3, the customer repeated the patient sample in section b.The results (patient 1) were: - 0.28 ng/ml in section a.- < 0.05 ng/ml in section b.Following this, the customer performed two (2) quality control vidas (qcv) that failed in section a.The last good qcv was run the night before.Since then, two (2) patient samples were run in section a3: - patient 1 (results already described above): the original procalcitonin (pct) result was 0.28 ng/ml and the repeated result was <0.05 ng/ml.The result had been reported to the physician but the customer was able to contact the physician with the correction after about 35 minutes after the original report; - patient 2: the original result was 0.35.The customer repeated this one and got the same result.No change for this patient.There is no indication or report from the customer that the issue led to any adverse event related to the patient's state of health.

Brand Name
MINI VIDAS® BLUE 110 / 220 V
Common Device Name
MINI VIDAS® BLUE 110 / 220 V
Manufacturer (Section D)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
candace martin
595 anglum road
hazelwood, MO 63042
MDR Report Key17200932
Report Number9615037-2023-00005
Device Sequence Number6591945
Product Code JJE
UDI-Device Identifier03573026140441
UDI-Public03573026140441
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K923579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99737
Device Catalogue Number99737
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2023
Initial Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown